MAUDE Adverse Event Report: ETHICON INC. PROLENE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number 8703H
Medical Device Problem Codes Break (1069); Material Frayed (1262)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/20/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.***for the intra-op event of multiple 7-0 prolene sutures ¿broke, pulled apart, fell apart and disintegrated¿.Please confirm the quantity for each lot number.Lot 107ph0 ¿ 3 devices.Is this correct? if this is not correct, please clarify.Lot 104mdg ¿ 1 device.Is this current? if this is not correct, please clarify.****the initial event information stated the patient required extended hospitalization as a result of the event - patient had extra bleeding that needed to be monitored please clarify: is the extra bleeding that had to be monitored refer the bleeding experienced intra-op where additional sutures were required or the post-op bleeding? what were the results of monitoring the bleeding? was any additional intervention required for the bleeding? for example, a blood transfusion.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.The diagnosis and indication for the index surgical procedure? were any concomitant procedures performed? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? for the original intended closure, how were all layers closed? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? were sleeves or bolsters used on instruments to handle the sutures? what was the volume of blood loss that occurred during the initial procedure? what was the volume of blood loss that occurred post-op? when did the bleeding occur post-op (numbers of hours/days)? what was the bleeding source and triggering event? was there any suture deficiency with the suture that was in place when the post-op bleeding occurred? how was the bleeding treated? please describe any medical/surgical intervention required for this suture event including dates and results.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? was the patient on anti-coagulants prior to surgery? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? surgeon¿s name? will any actual samples or representative samples be returned? if so, please provide the return date and tracking information.Additional information: other products utilized during the case but did not contribute to the reported event: surgicel powder, vistaseal, surgiflo, vicryl suture.
 
Event or Problem Description
It was reported that a patient underwent a cv cabg surgery on (b)(6) 2026 and suture was used.During the procedure, when closing the distal anastomosis, the suture broke, pulled apart, fell apart and disintegrated.It happened in different places on each suture, not where the needle and suture meet that stayed intact and it was not extra tension on the suture.The patient showed bleeding on those anastomosis spots and hemostasis products were used on top of each suture.Another like device was used to finish the case.

Brand Name
PROLENE
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key25055657
Report Number2210968-2026-04722
Device Sequence Number10062585
Product Code GAW
UDI-Device Identifier10705031019348
UDI-Public(01)10705031019348(17)300331(10)107PH0
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8703H
Device Lot Number107PH0
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2026
Supplement Date Received by Manufacturer05/14/2026
Initial Report FDA Received Date05/01/2026
Supplement Report FDA Received Date05/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown